Tornadoes · United States · Nebraska · 2016

EF0 tornado, Cedar Bluffs, Nebraska, April 27, 2016

This EF0 tornado ran 0.2 miles across Saunders County on April 27, 2016, touching down at 2:10 PM CDT and reaching 25 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 27, 2016
Touchdown
2:10 PM CDT (19:10 UTC)
Lifted
2:11 PM CDT (19:11 UTC)
On the ground
1 minutes
Path length
0.2 miles (0.3 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
County
Saunders County
Touchdown point
41.389, -96.687
Lift-off point
41.391, -96.689
Record number
1604271310-01

What the Weather Service recorded

A large upper-level storm system slow moved across eastern Nebraska and western Iowa during the afternoon on April 27th. As this occurred a occluded cold front slowly moved through the region, as a warm front lifted into southeast Nebraska and southwest Iowa. Although surface temperatures only warmed into the upper 50s to mid 60s, very cold temperatures above the surface created instability across the region. Thunderstorms developed by mid afternoon along the two fronts and isolated to scattered reports of severe weather were received, mainly in the form of large hail and damaging winds. Two thunderstorms became tornadic though during the late afternoon as they interacted with the warm front, with one of these producing a small tornado in west Omaha. In addition, the slow moving nature of the storms also led to areas of heavy rainfall and flash flooding.

Emergency management provided pictures of a very brief tornado touchdown in an open field. No damage was observed.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

Issued (UTC)ExpiredProductOffice
18:53 UTC19:30 UTCSevere Thunderstorm WarningOAX
19:40 UTC20:09 UTCSevere Thunderstorm WarningOAX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 16:53 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the tornado touched down at Apr 27, 1:52 PM CDT, 18 minutes earlier.

Area forecast discussion, Apr 27, 1:52 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
152 PM CDT WED APR 27 2016

.UPDATE...
ISSUED AT 144 PM CDT WED APR 27 2016

SURFACE LOW REMAINS PARKED IN THE PLATTE RIVER VALLEY WEST
SOUTHWEST OF COLUMBUS AT 18Z. SUBJECTIVE SURFACE ANALYSIS COMBINED
WITH BOUNDARIES NOTED ON KOAX RADAR SHOW THE OCCLUSION POINT WAS
BETWEEN LINCOLN AND WAHOO. CONVECTION HAS BEGUN TO DEVELOP ALONG
THE VARIOUS BOUNDARIES. CONVECTION ALLOWING MODELS OF HRRR...
EXPERIMENTAL HRRR AS NSSL 4KM SUGGEST MINI SUPER CELL STORMS WILL
DEVELOP FROM NEAR FREMONT EAST SOUTHEAST ALONG THE WARM FRONT.
THESE WOULD BE LOW TOPPED STORMS. OF SOME CONCERN IS THE TRIPLE
POINT WHERE SOME ROTATION MAY BE DEVELOPING JUST SOUTH OF OUR
OFFICE. SURFACE BASED CAPE IS 1000-1500 J/KG IN THE WARM SECTOR.
0-3KM CAPE IS 100-125 J/KG...WITH STEEP LOW LEVEL LAPSE RATES. WE
COORDINATED WITH SPC EARLIER IN THE DAY TO PULL THE SLIGHT RISK OF
SEVERE STORMS FURTHER WEST...AND ALSO BRING 2 PERCENT TORNADO
PROBABILITIES INTO THE REGION. THERE IS A SMALL WINDOW OF STORMS
OF ABOUT 1-2 HOURS AT ANY GIVEN LOCATION AS THESE STORMS SHIFT
NORTH. FREEZING LEVEL IS LOW...AROUND 8000 FEET. THUS 50DBZ
HEIGHTS WOULD BE QUITE LOW FOR HAIL...WHICH COULD BE 1 TO 1.5
INCHES.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 307 AM CDT WED APR 27 2016

NEGATIVELY TILTED AND ELONGATE UPPER TROUGH AXIS CURRENTLY
EXTENDS FROM SOUTHEASTERN MONTANA INTO NORTHEAST COLORADO TO THE
BASE IN THE OKLAHOMA PANHANDLE/SOUTHWESTERN KANSAS. WIDESPREAD
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO SPIRAL AROUND THE
SYSTEM THIS MORNING WITH THE SFC LOW AT 08Z LOCATED OVER NORTH
CENTRAL KANSAS.

AS THE SURFACE LOW MOVES NORTHEAST INTO SOUTHEAST NEBRASKA TODAY...THE
COLD CLOSED UPPER LOW WILL TIGHTEN UP AND SHIFT NORTHEAST...SLIGHTLY
BEHIND THE SFC LOW. INGREDIENTS SEEM TO BE COMING TOGETHER FOR
WHAT COULD BE A CLASSIC MINI-SUPERCELL EVENT. THE TRIPLE POINT
BY 18-21Z IS FORECAST TO EXTEND FROM EAST CENTRAL NEBRASKA INTO
SOUTHWEST IOWA. LATEST CAM'S SHOW DEVELOPMENT GENERALLY ALONG AND
EAST OF THE MISSOURI RIVER BY MID/LATE AFTERNOON AND QUICKLY
SPREAD THIS ACTIVITY NORTHEAST AS BOTH THE UPPER LOW AND SFC LOW
MOVE INTO E/NE EVENING. COOLER AIR...WITH EVEN A FEW HINTS OF 0C
850MB TEMPS...WRAP INTO THIS LOW TONIGHT WITH DEFORMATION BAND
SETTING UP ACROSS NORTHEAST NEBRASKA. WILL BE A CHILLY WET NIGHT
ACROSS MUCH OF OUR NORTHERN COUNTIES.

UPPER LOW EXITS EAST OF THE CWA THURSDAY AFTERNOON ENDING ANY
REMAINING PCPN CHANCES OVER OUR NORTHERN COUNTIES. COLD AIR
ADVECTION CONTINUES TO SETTLE SOUTH AS SFC HIGH PRESSURE OVER THE
NORTHERN PLAINS DROPS INTO THE AREA. THURSDAY NIGHT/FRIDAY MORNING
LOWS COULD BOTTOM OUT IN THE UPPER 30S IN OUR NORTH TO LOWER 40S
IN OUR SOUTH. WEAK UPPER RIDGING WILL BUILD OVERHEAD FRIDAY AHEAD
OF THE NEXT LARGE UPPER TROUGH WHICH WILL BE ROUNDING THE FOUR
CORNERS REGION AT THAT TIME.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 307 AM CDT WED APR 27 2016

PCPN CHANCES INCREASE FROM SOUTHWEST TO NORTHEAST FRIDAY EVENING
AS LARGE SCALE FORCING INCREASES WITH APPROACH OF UPPER LOW. ISENTROPIC
UPGLIDE ALSO WILL BE INCREASING IN WAA ZONE ACROSS OUR
SOUTHEASTERN COUNTIES. PCPN CHANCES CONTINUE THROUGH SATURDAY AND
MUCH OF SUNDAY AS THE UPPER LOW SLOWLY SHIFTS EAST OF THE AREA BY
SUNDAY NIGHT. DRIER CONDITIONS ARE FINALLY ON THE HORIZON FOR MID
TO LATE NEXT WEEK.

&&

.AVIATION...(18Z TAFS FOR KOMA...KLNK...KOFK THROUGH 18Z THURSDAY)
ISSUED AT 144 PM CDT WED APR 27 2016

BELIEVE THUNDERSTORMS COULD AFFECT KOMA/KOFK FROM 19-21Z AS A
FRONTAL BOUNDARY CONTINUES TO ARC NORTHWARD. OTHERWISE...IT'S
MOSTLY MVFR INITIALLY...BUT PROBABLY BECOMING IFR THROUGH THE
NIGHT. ALSO A COMPLICATED WIND FORECAST AS SURFACE LOW PRESSURE
MOVES THROUGH THE REGION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

UPDATE...DEWALD
SHORT TERM...KERN
LONG TERM...KERN
AVIATION...DEWALD
Hazardous weather outlook, Apr 27, 11:49 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1149 AM CDT WED APR 27 2016

NEZ011-012-015>018-030>032-042-065-078-088-089-280700-
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
PLATTE-SEWARD-SALINE-JEFFERSON-GAGE-
1149 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS COULD OCCUR THIS AFTERNOON...BUT IN GENERAL
SEVERE STORMS ARE NOT EXPECTED IN THIS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR ISOLATED THUNDERSTORMS RETURN FRIDAY NIGHT THROUGH
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON THROUGH
TONIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ033-034-043>045-050>053-
066>068-090>093-280700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-
SARPY-LANCASTER-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1149 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WARM FRONT
THAT EXTENDS FROM NEAR COLUMBUS NEBRASKA EAST SOUTHEAST TO NEAR
SHENANDOAH IOWA. STORMS COULD BECOME SEVERE THIS AFTERNOON WITH
ONE TO ONE AND ONE HALF INCH HAIL POSSIBLE...ESPECIALLY FROM
FREMONT EAST SOUTHEASTWARD IN INTO SOUTHWEST IOWA JUST NORTH OF
THE FRONTAL BOUNDARY. THERE IS ALSO ALSO A VERY SMALL RISK FOR AN
ISOLATED TORNADO AND DAMAGING WINDS. STORMS ARE FORECAST TO
INITIALLY DEVELOP 1 TO 2 PM...AND COULD LINGER THROUGH 5 TO 7 PM
AS THEY SHIFT NORTHWARD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR ISOLATED THUNDERSTORMS RETURN FRIDAY NIGHT THROUGH
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE AREA
THIS AFTERNOON AND EVENING.

DEWALD

In the hours before

Local storm report, Apr 27, 10:44 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1044 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 NE FALLS CITY         40.13N 95.52W
04/27/2016  M2.13 INCH       RICHARDSON         NE   COCORAHS

            24 HOUR RAINFALL

&&

J-E.KLISH
Local storm report, Apr 27, 12:12 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1212 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3 W OAKLAND             41.31N 95.45W
04/27/2016  M1.30 INCH       POTTAWATTAMIE      IA   PUBLIC

            24 HOUR RAINFALL

&&

J-E.KLISH
Special weather statement, Apr 27, 1:50 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
150 PM CDT WED APR 27 2016

NEZ044-045-051>053-271915-
DODGE NE-DOUGLAS NE-WASHINGTON NE-SAUNDERS NE-SARPY NE-
150 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS...SOUTHERN
DODGE...SOUTHWESTERN WASHINGTON...EASTERN SAUNDERS AND NORTHWESTERN
SARPY COUNTIES UNTIL 215 PM CDT...

AT 149 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF YUTAN...OR 21 MILES WEST OF OMAHA...MOVING NORTH AT
35 MPH. OTHER STORMS WERE DEVELOPING WEST OF FREMONT NEAR THE PLATTE
RIVER ALSO MOVING NORTH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FREMONT...WAHOO...VALLEY...ARLINGTON...YUTAN...CEDAR BLUFFS...MEAD...
NICKERSON...INGLEWOOD...ITHACA...MEMPHIS...LESHARA...COLON...FREMONT LAKES
STATE RECREATION AREA...TWO RIVERS STATE RECREATION AREA...CAMP EAGLE...
MEMPHIS STATE RECREATION AREA AND CAMP CEDARS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 157.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 414 AND 432.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 97 AND 123.
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 452 AND 466.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4110 9625 4105 9648 4152 9680 4162 9640
TIME...MOT...LOC 1849Z 165DEG 29KT 4115 9640

MILLER
Local storm report, Apr 27, 2:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
203 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FUNNEL CLOUD     2 SW FREMONT            41.42N 96.52W
04/27/2016                   DODGE              NE   LAW ENFORCEMENT

&&

MEAD
Special weather statement, Apr 27, 2:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
204 PM CDT WED APR 27 2016

NEZ033-034-043-044-051-271930-
DODGE NE-COLFAX NE-SAUNDERS NE-BURT NE-CUMING NE-
204 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR DODGE...SOUTHEASTERN CUMING...
NORTHEASTERN COLFAX...NORTH CENTRAL SAUNDERS AND WESTERN BURT
COUNTIES UNTIL 230 PM CDT...

AT 204 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF CEDAR BLUFFS...OR 34 MILES NORTHWEST OF OMAHA...MOVING
NORTH AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FREMONT...NORTH BEND...SCRIBNER...HOOPER...DODGE...CEDAR BLUFFS...
INGLEWOOD...SNYDER...UEHLING...WINSLOW...FREMONT LAKES STATE RECREATION
AREA...7 MILES NORTH OF NORTH BEND...CAMP EAGLE...DEAD TIMBER STATE
RECREATION AREA AND CAMP CEDARS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 124 AND 140.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 414 AND 426.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 112 AND 136.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4141 9648 4136 9671 4172 9693 4177 9649
TIME...MOT...LOC 1904Z 165DEG 28KT 4146 9663

MILLER

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Omaha, NE (KOAX), 12:00Z

7.2 hours before the tornado, 28 km from the path. April 27, 2016.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -71372, lifted condensation level 514 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Omaha, NE at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 268 square meters per square second, 0 to 6 km bulk shear 18 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-71372 J/kg
Surface CAPE
1 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
18 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

Omaha, NE (KOAX), 00:00Z

4.8 hours after it, 28 km from the path. April 28, 2016.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -81801, lifted condensation level 823 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Omaha, NE at 00:00Z on 2016-04-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 63 square meters per square second, 0 to 6 km bulk shear 35 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-81801 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
19 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.5 K/km

Open this sounding in Storm Lab

The radar

The Omaha radar (KOAX), 28 km away, was scanning. The volume nearest the touchdown began at 19:08 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
18:54 UTCHAIL 0.88Cedar BluffsSaunders, NE
19:00 UTCFUNNEL CLOUD2 Sw FremontDodge, NE
19:10 UTCFUNNEL CLOUD3 W FremontDodge, NESTATE TROOPER OBSERVED A BRIEF FUNNEL CLOUD...BUT DISSIPATED QUICKLY.
19:39 UTCHAIL 1.25Nw ValleyDouglas, NE
19:44 UTCHAIL 1.25ValleyDouglas, NE
19:47 UTCHAIL 12 Nw ValleyDouglas, NE
19:48 UTCHAIL 1.753 Nnw ValleyDouglas, NEDELAYED REPORT.
20:06 UTCHAIL 0.25OmahaDouglas, NE144TH AND Q STREET
20:06 UTCHAIL 0.757 E GretnaSarpy, NE
20:08 UTCHAIL 0.75MillardDouglas, NEPEA TO PENNY SIZE HAIL AT 151ST AND Q.
20:15 UTCHAIL 1.53 N ValleyDouglas, NE
20:35 UTCHAIL 1.51 S ArlingtonWashington, NE
20:41 UTCFUNNEL CLOUD1 Se Boys TownDouglas, NE103 AND PACIFIC
20:43 UTCTORNADO1 Ne Boys TownDouglas, NETORNADO ON THE GROUND NEAR 132ND STREET BETWEEN DODGE AND BLONDO.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2016 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are

The other tornadoes of April 27, 2016

29 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 271:06 AM CDTEF1Franklin, AR3.2500$10,000
April 271:12 AM CDTEF1Madison, AR6.2500$250,000
April 271:18 AM CDTEF0Franklin, AR5.9700$100,000
April 271:49 AM CDTEF0Greene, MO0.240$100,000
April 274:43 AM CDTEF0Harris, TX0.4401$200,000
April 275:58 AM CDTEF1Tyler, TX0.750$10,000
April 276:22 AM CDTEF1Jasper, TX2.250$7,000
April 273:14 PM CDTEF1Montgomery, IA1.750
April 273:43 PM CDTEF1Douglas, NE0.750
April 273:52 PM CDTEF0Douglas, NE0.025
April 273:53 PM CDTEF0Douglas, NE0.225
April 274:33 PM CDTEF0Hopkins, KY0.330
April 274:40 PM CDTEF0Taylor, IA2.2200
April 274:44 PM CDTEF0Taylor, IA0.940
April 274:52 PM CDTEF0Daviess, MO4.325
April 275:12 PM CDTEF0Taylor, IA0.650$25,000
April 275:15 PM CDTEF0Webster, KY1.230
April 273:24 PM PDTEF0Napa, CA0.210
April 275:40 PM CDTEF0Union, IA4.0250$3,000
April 276:22 PM CDTEF0Daviess, KY4.2125$100,000
April 276:23 PM CDTEF0Montgomery, IL4.925
April 274:31 PM PDTEF0Stanislaus, CA0.15$500
April 276:36 PM CDTEF1Daviess, KY2.9150$75,000
April 276:58 PM CDTEF0Effingham, IL0.110
April 277:47 PM CDTEF1Scotland, MO0.240$100,000
April 277:47 PM CDTEF0Richland, IL0.110
April 278:23 PM CDTEF0Shelby, MO0.875
April 278:30 PM CDTEF0Scotland, MO0.230$100,000
April 279:00 PM CDTEF1Lewis, MO2.0150

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.